Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 28, NWS Eureka, CA

April 6, 2014

NWS Eureka, CA issued this small craft advisory at Apr 6, 2014, 2:06 AM PDT. It took effect at Apr 6, 2014, 9:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2014, 2:06 AM PDT (09:06 UTC)
In effect from
Apr 6, 2014, 9:00 PM PDT
Expired
Apr 6, 2014, 8:10 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WHUS76 KEKA 060906
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 AM PDT SUN APR 6 2014

PZZ475-061715-
/O.NEW.KEKA.SC.Y.0028.140406T2200Z-140407T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
206 AM PDT SUN APR 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT MONDAY. 

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
335 
WHUS76 KEKA 061531
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 AM PDT SUN APR 6 2014

PZZ475-062345-
/O.CON.KEKA.SC.Y.0028.140406T2200Z-140407T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 AM PDT SUN APR 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
964 
WHUS76 KEKA 062134
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PDT SUN APR 6 2014

PZZ475-070545-
/O.EXT.KEKA.SC.Y.0028.140407T0400Z-140407T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
234 PM PDT SUN APR 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT MONDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
588 
WHUS76 KEKA 070310
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
810 PM PDT SUN APR 6 2014

PZZ475-070415-
/O.CAN.KEKA.SC.Y.0028.140407T0400Z-140407T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
810 PM PDT SUN APR 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 9:40 PM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 5, 9:40 PM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
940 PM PDT SAT APR 5 2014

.SYNOPSIS...A WARM FRONT WILL CLIP THE NORTH COAST THIS WEEKEND
WITH SOME LIGHT RAIN TONIGHT NORTH OF CAPE MENDOCINO. DRY AND
NOTICEABLY WARMER WEATHER IS EXPECTED EARLY NEXT WEEK AS HIGH
PRESSURE RETURNS.

&&

.MARINE UPDATE...ISSUED A MARINE WEATHER STATEMENT TO HIGHLIGHT
THE SHOALING THREAT ON SUNDAY. A LONG PERIOD WESTERLY SWELL
CURRENTLY AT 2 TO 3 FT AT 19 SECONDS WILL BUILD TO 5 FT AT 17
SECONDS SUNDAY BRINGING THE POSSIBILITY OF BREAKING WAVES OVER
NEARSHORE SHOALS. OTHERWISE...THE CURRENT FORECAST REMAINS ON
TRACK. STP

&&

.PREV DISCUSSION......ISSUED AT 326 PM PDT...

DISCUSSION...A WARM FRONT WILL BRING LIGHT RAIN AND DRIZZLE TO
THE N 1/2 OF THE AREA TONIGHT WITH LINGERING SHOWERS ON SUNDAY
MORNING. RAINFALL AMOUNTS ARE EXPECTED TO BE VERY LIGHT...WITH
PERHAPS A FEW LOCATIONS IN TERRAIN FAVORED AREAS OF N DEL NORTE
COUNTY RECEIVING A QUARTER OF AN INCH. SNOW LEVELS WILL BE HIGH
THRU THE EVENT.

AN UPPER HIGH PRESSURE RIDGE WILL AMPLIFY AND SHIFT E OVER THE W
COAST OF THE U.S. ON SUNDAY. THE HIGH WILL CONTINUE TO SHIFT E AND
WEAKEN BY THE MIDDLE OF NEXT WEEK AS AN UPPER LOW NEARLY CUTS OFF
OFF THE S CA COAST. ZONAL FLOW WILL REMAIN N OF THE AREA...AND WE
SHOULD STAY ON THE DRY SIDE OF THE LOW. AS MENTIONED BY PREVIOUS
SHIFTS...THERE IS A NON-ZERO CHANCE OF SHOWERS AND PERHAPS A
THUNDERSTORM OVER PORTIONS OF THE INTERIOR AROUND MID-WEEK...BUT
MOISTURE LEVELS STILL APPEAR TOO LOW FOR A MENTION IN THE
FORECAST.

HIGH PRESSURE IS EXPECTED TO REBUILD OVER THE W COAST BY NEXT
WEEKEND. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THRU THE
FORECAST PERIOD...PARTICULARLY OVER THE S INTERIOR WHERE READINGS
IN THE LOWER TO MID 80S ARE POSSIBLE ON MON AND TUE. THE REDWOOD
COAST SHOULD STAY NEAR NORMAL. /SEC

AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH THIS
EVENING. CLOUDINESS WILL INCREASE OVERNIGHT WITH CEILINGS LOWERING
TO MVFR CONDITIONS AT KCEC. VFR CONDITIONS WILL CONTINUE AT KACV AND
KUKI THROUGH SUNDAY.

MARINE...A WEAK PRESSURE GRADIENT WILL MAINTAIN LIGHT TO MODERATE
WINDS ACROSS THE WATERS THROUGH SUNDAY. A HIGH PRESSURE RIDGE WILL
BEGIN BUILDING ACROSS THE REGION SUNDAY AND EARLY NEXT WEEK
INCREASING THE PRESSURE GRADIENT AND SUBSEQUENTLY THE NORTHERLY
WINDS ACROSS THE WATERS. LONG PERIOD WAVES GENERATED FROM DISTANT
STORMS WILL CONTINUE MOVING THROUGH THE WATERS THROUGH NEXT WEEK.
NORTHERLY WINDS AND THE SEAS WILL INCREASE WEDNESDAY AND THURSDAY AS
A COLD FRONT MOVES THROUGH THE AREA AND A HIGH PRESSURE RIDGE
STRENGTHENS IN THE WAKE OF THE FRONT. SMALL CRAFT ADVISORIES ARE
LIKELY ACROSS THE OUTER WATERS WEDNESDAY AND THURSDAY AS THE
NORTHERLY WINDS INCREASE WITH GUSTS TO GALE FORCE LIKELY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 5, 4:38 AM PDT, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
438 AM PDT SAT APR 5 2014

CAZ001>004-076-061145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
438 AM PDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.